W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
TGM282815 |
| Medical Device Problem Codes |
Difficult or Delayed Activation (2577); Malposition of Device (2616)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/15/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Age at the time of event/date of birth: asked but unavailable.Patient weight: asked but unavailable.Other relevant history, including preexisting medical conditions: asked but unavailable.Concomitant medical products and therapy dates: asked but unavailable.
Event or Problem Description
On (b)(6) 2020 the patient underwent open repair of the thoracic aorta using a frozen elephant trunk technique with antegrade release of a gore® tag® conformable thoracic stent graft with active control system (ctag a/c).It was reported that, upon attempted removal of the gray angulation assembly handle, the angulation fibers became stuck and would not release from the catheter.Reportedly the leading olive tip of the catheter was being pulled as the handle was pulled, and it appeared that the wire was tugging on the delivery catheter.It was noted that all other previous deployments were smooth and without issue.It was reported that the deployment line access hatch was opened, and deployment was successfully completed from the handle.Reportedly, during the final deployment steps, the ctag a/c device moved distally from the intended landing zone.It was reported that, as the device had moved distally from the intended landing zone and was deployed in the incorrect location, the surgeon removed the device.A valiant navion¿ graft was successfully used to complete the procedure.There were no further reported issues.The patient tolerated the procedure.
Additional Manufacturer Narrative
H.6.Investigation findings code 213: an engineering evaluation was performed, and the evaluation showed the following: the returned device included the stent graft implant portion only, and no delivery system components (including the angulation assembly handle and fibers) were returned.The images of the returned device were examined.There was no indication of any portion of angulation fiber remaining on the stent graft.There was no indication of any anomaly that may have contributed to the reported inability to remove the angulation assembly handle.Based on the returned device, the reported issue could not be confirmed.As part of the cmds deployment sequence, the lockwire must be removed prior to removal of the angulation fibers; however, there is no indication that an anomaly or interaction with lockwire removal contributed to the reported event.Per md145952 rev.21, the reported issue is not a manufacturing deficiency.Based on the information available, no device or process failure mode or use error identified in this review were considered likely contributors to the reported issue, and no device or process failure mode or use error could be confirmed.Based on the reported event information and evaluation of the images of the returned implant device, the reported inability to remove the angulation assembly handle could not be confirmed.H.6.Type of investigation: code 10 added as an explant evaluation is being performed.H.6.Investigation findings: code 3233 added as an explant evaluation is in process.H.6.Investigation conclusions: code 11 remains unchanged h.6.Investigation findings: code 3233 updated to code 213.
Additional Manufacturer Narrative
H.6.Investigation findings: code 213 - the device was returned and an explant evaluation was performed.The explant evaluation stated the following: submitted unfixed was a gore tag thoracic endoprosthesis.A region of graft material disruption was present on the distal edge of the device, along the outer curvature.Multiple forceps marks were also present along the distal aspect of the device.Histopathological examination was not performed, due to lack of tissue on the returned device and the lack of proper fixation prior to arrival at w.L.Gore & associates.The device was subjected to an enzymatic digestion process to remove biologic debris.Following digestion, the device was examined for material disruptions with the aid of a stereomicroscope.The material disruptions identified (i.E., forceps marks, graft material disruption) were consistent with those caused by grasping/pulling with surgical instruments (i.E., forceps/clamps), likely used during the explant procedure.No wear related disruptions were identified.According to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), potential adverse events or complications associated with the use of the gore® tag® conformable thoracic stent graft may include, but are not limited to, deployment difficulties/failures.Furthermore, the safety and effectiveness of the gore® tag® conformable thoracic stent graft have not been evaluated in patient etiologies including, but not limited to, previous stent or stent graft or previous surgical repair in the descending thoracic aortic area.H.6.Investigation findings: code 3233 updated to code 213.H.6.Investigation conclusions: code 11 updated to code 4315.